Hail, Yuma
- When
- August 9, 2:55 PM MST
- Where
- Yuma County, 3 mi E of Yuma
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.120, -102.663
Isolated thunderstorms moved across Yuma county, producing a few reports of severe hail and wind during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Isolated thunderstorms moved across Yuma county, producing a few reports of severe hail and wind during the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 9, 12:58 PM MST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 158 PM MDT THU AUG 9 2007 .DISCUSSION... FORECAST CONCERN IS HOW HOT FOR TEMPERATURES INTO NEXT WEEK. LATEST 19Z SURFACE MAP ANALYSIS SHOWED A WEAK LOW CENTERED OVER THE OKLAHOMA PANHANDLE WITH TROUGH EXTENDING SOUTHWEST. SURFACE HIGH PRESSURE RIDGE LIES NORTH TO SOUTH OVER ROCKIES FROM WYOMING TO NEW MEXICO. LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED CYCLONIC SPIN OF THE HUGE UPPER LEVEL RIDGE OVER MIDDLE PART OF THE COUNTRY. FOR THE SHORT TERM MODELS IN GOOD AGREEMENT WITH HOT TEMPERATURES STILL EXPECTED TO PERSIST WELL INTO NEXT WEEK. 850 MB AND 700 MB TEMPERATURES CONTINUE TO INCREASE FROM YESTERDAY RESULTING IN GOOD CAPPING AND SUBSIDENCE FROM THE UPPER RIDGE. LOOKING AT LATEST UPPER LEVEL MAP ANALYSIS STILL SEE 3 TO 5 DECAMETER HEIGHT RISES ACROSS THE CENTRAL HIGH PLAINS AS RIDGE STRENGTHENS. DRY ATMOSPHERE ALSO IN PLACE. DID NOT MAKE ANY DRASTIC CHANGES FROM PREVIOUS FORECAST WITH ONLY MINOR TWEAKS TO HIGH TEMPERATURES EACH DAY TOMORROW THROUGH SATURDAY. BY SATURDAY GFS MODEL KEEPS A WEAK COLD FRONT TO OUR NORTH WITH HOT TEMPERATURES ALOFT AND LITTLE OR NO MOISTURE SO WILL KEEP SATURDAY DRY AS WELL. UPPER LEVEL FLOW WILL ALSO REMAIN WEAK DURING THE SHORT TERM ACROSS THE REGION. SUNDAY SHOULD AGAIN BE DRY AND HOT AS UPPER RIDGE REMAINS PARKED OVER OUR REGION. HIGH TEMPERATURES INTO THE LOW 100S ARE NOT OUT OF THE QUESTION AT ALL. AS FOR THE EXTENDED FORECAST PERIOD MONDAY THROUGH THURSDAY LOOKS LIKE A CONTINUATION OF HOT AND DRY WEATHER AS ECMWF AND GFS MODELS STILL KEEP UPPER RIDGE CENTERED OVER KANSAS AND OKLAHOMA DURING THOSE DAYS. EXTENDED MODELS DO HINT AT A WEAK FRONT TO MOVE SOUTH INTO THE REGION PERHAPS BY NEXT THURSDAY WHICH WOULD POSSIBLY LOWER TEMPERATURES A FEW DEGREES. HOWEVER DUE TO LOW CONFIDENCE AT THIS TIME THAT FAR OUT WILL NOT MAKE MUCH BIG CHANGE IN TEMEPRATURES. WILL KEEP HIGHS IN THE MID TO UPPER 90S INTO THE LOWER 100S. && .AVIATION...VFR CONDITIONS ARE EXPECTED TO DOMINATE MOST OF THE REGION THROUGHOUT THE TAF PERIOD. CLOUDS AND ISOLATED THUNDERSTORMS WILL MOVE FROM SOUTHWEST TO NORTHEAST AND MAY BRIEFLY RESULT IN MVFR CONDITIONS...ESPECIALLY ACROSS NORTHERN PORTIONS OF TWEB ROUTE 263. SOUTHERLY WINDS WILL LIKELY GUST UP TO 25 KNOTS FROM 20Z UNTIL 04Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LAMMERS/BLM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 310 PM MDT THU AUG 9 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 310 PM MDT THU AUG 9 2007 /410 PM CDT THU AUG 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN COLORADO THE REST OF THE AFTERNOON AND EVENING. THE PRIMARY THREATS WITH ANY STORMS THAT DEVELOP WOULD BE GUSTY WINDS TO 40 MPH ALONG WITH BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. LAMMERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 314 PM MDT THU AUG 9 2007 COZ090-092145- YUMA COUNTY- 314 PM MDT THU AUG 9 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... ...THIS INCLUDES THE CITY OF YUMA... AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF YUMA...AND MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE.
The Goodland radar (KGLD), 117 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
This report was relayed via the NSSL SHAVE project.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40013, 40014.